I suffer from ulcerative colitis and now diagnosed with superficial bladder cancer (Ta, low grade). My bladder was perforated during tumor removal (TURBT) resulting in colitis flare up and bowels shutting down after exposure to leakage. Now offered biological therapy (BCG) treatment and worried that the expected stimulated immune response will trigger another colitis "attack".
Any immune modulation may cause the colitis to flare in some patients. It is perhaps impossible to predict accurately if this will indeed be the case with you. It may turn out that you do not experience any worsening of colitis symptoms. In fact many persons with connective tissue disorders often improve transiently when on anti-cancer medications.
The benefits from BCG instillation in patients with bladder cancer are well documented. Please discuss your clinical situation with your oncologist as well as your gastroenterologist.
All the best, and God Bless!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.